Florida, 2010

Damaging Winds in Florida, June 19, 2010

June 19, 2010 · NWS TAE · 7 events in 6 counties and zones

An unstable air mass resulted in the development of afternoon thunderstorms that produced some severe wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$34,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

An unstable air mass resulted in the development of afternoon thunderstorms that produced some severe wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 19, 12:50 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 19, 12:50 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT SAT JUN 19 2010

SYNOPSIS...
AT 245 PM EDT...STORMS WERE ALREADY DEVELOPING IN LIGHT WSW FLOW
ALONG THE SEA BREEZE FRONT FROM WAKULLA THRU DIXIE COUNTIES.
ADDITIONALLY MCS NOTED ACROSS CNTRL ALA/GA WITH WDLY SCT STORMS
DEVELOPING WELL AHEAD OF IT IN FROM CALHOUN EWD THRU TIFT COUNTIES
IN GA. FL STORMS SHOULD PENETRATE INLAND ACROSS NORTH FLORIDA
SHORTLY AS THE SEA BREEZE MOVES INLAND...NUMEROUS OUTFLOW BOUNDARY
CLASHES MAY OCCUR FURTHER AIDING DEVELOPMENT OVER OUR SOUTHERN TIER
GA AND AL ZONES NEXT FEW HOURS. WITH LOSS OF DIURNAL HEATING
CONVECTION THEN MOVES BACK SEWD WITH EVE/NIGHTTIME FOCUS ACROSS SE
BIG BEND. ALL THIS WELL REFLECTED IN LOCAL WRF 4KM MODEL.

AT UPPER LEVELS...
THE LARGE SCALE CONUS PATTERN IS HIGHLIGHTED BY A PERSISTENT
LARGE-SCALE UPPER TROUGH OVER THE WEST COAST WITH SIGNIFICANT CLOSED
LOW DIGGING INLAND ACROSS THE NORTH CENTRAL PACIFIC COAST. IMPULSES
CONTINUE TO RIDE THRU BASE OF THE TROUGH BEFORE NOSING AROUND THE
WESTERN AND NORTHERN PERIPHERY OF THE DOWNSTREAM UPPER RIDGE FROM
INTERMOUNTAIN REGION EWD THRU PLAINS. EAST OF THE ROCKIES...FLAT
TROUGH MOVING THRU NE STATES. THE CNTRL AND SRN TIER OF CONUS
REMAINS DOMINATED BY STRONG SBTRPCL RIDGING WITH AXIS OF MID/UPPER
LEVEL RIDGE FROM LOUISIANA...WESTWARD OVER TEXAS. THERE IS A MID
LEVEL WEAKNESS IN THE RIDGE OVER THE SOUTHEAST TO ACROSS THE FLORIDA
PENINSULA WITH STRONG RIDGING THEN OVER WRN ATLC. DURING THE NEXT 12
HRS...THE UPSTREAM RIDGE WILL BEGIN TO BUILD EAST INTO THE SOUTHEAST
U.S. AND NE GULF. THIS ALREADY REFLECTED IN 12Z AREA SOUNDINGS WHICH
HAVE WARMED 1-4C PAST 24 HRS MID-UPR LEVELS.

AT LOWER LEVELS...
ACROSS NE GULF REGION...WITH THE SURFACE RIDGE OVER CNTRL FL/GULF
TODAY...A WEAK PRESSURE PATTERN PERSISTS OVER LOCAL AREA SANDWICHED
BETWEEN UPPER RIDGES TO THE WEST AND EAST. AS A RESULT...LIGHT NLY
FLOW WILL PERSIST. VARIOUS IMPULSES WILL RIDE SOUTH ACROSS THE AREA
WHICH WILL ENHANCE THUNDERSTORM ACTIVITY THAT WILL DEVELOP ALONG THE
SEA BREEZES AND MOVE INLAND. ON MONDAY...THE SURFACE RIDGE AXIS
BUILDS BACK NORTH TO OVER N FL YIELDING A MORE TYPICAL EASTERLY FLOW
REGIME. AREA MODEL SOUNDINGS SHOW CONTINUED HIGH PWATS THRU SHORT
TERM. I.E. GFS TAE WITH PWATS HOVERING BETWEEN 1.75 AND SLIGHT ABOVE
2 INCHES INTO TUES.

.SHORT TERM...(THIS EVENING INTO TUESDAY)...
REST OF THIS AFTERNOON...12Z TAE RAOB CONTINUES TO SHOW VERY LIGHT
NNW LOW LEVEL 1000-700MB FLOW WITH 1.74 INCH PWAT...3800+ CAPE..-6
LI...WAA AT LOWER AND CAA AT UPPER LEVELS. SO STORMS GOT AN EARLY
START. UPDATES ZFP TO ADD 10 PCT POPS EACH AREA AND INCREASED
CLOUDS GROUP.

TONIGHT...WITH SAT AFTN TEMPS CLIMBING TO THE MID 90S FOR MOST AREAS
AND DEWPTS IN THE MID 70S...PWS AROUND 2 INCHES (I.E. 1.95 INCHES AT
TAE 00Z SUN) AND VERY LIGHT STEERING FLOW...LOCALLY HEAVY RAINFALL
WILL BE LIKELY WITH ANY STRONGER THUNDERSTORMS. SHOWERS AND
THUNDERSTORMS MOVING NEWD NEXT FEW HOURS WILL SHIFT BACK TO THE
SOUTH LATE TONIGHT. ANY STRONGER STORMS WILL STILL BE CAPABLE OF
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS
AND SMALL HAIL. ALSO KEEPING AN EYE ON STRONG TO SEVERE MCS RELATED
STORMS ACROSS CNTRL ALA IN CASE THEY DROP INTO OUR NRN TIER COUNTIES
AFTER SUNSET. LOCAL CONFIDENCE TOOLS SHOW UP TO 40 PCT CHANCE OF
THUNDER AND A 10-15 PCT CHANCE OF SEVERE WX 00Z-06Z HIGHEST ACROSS
ERN BIG BEND AND THE NEARSHORE WATERS. EXPECT 30-40 PERCENT CHANCE
OF CONVECTION OVER LAND...MAINLY BEFORE MIDNIGHT AND ACROSS SE THIRD
OF CWA. EXPECT LOWS TONIGHT IN THE LOW 70S. PATCHY TO AREAS OF FOG
ARE LIKELY LATE TONIGHT ESPECIALLY WHERE ANY NIGHTTIME RAIN LEAVES
RESIDUAL MOISTURE IN PLACE...I.E. SE THIRD OF AREA.

SUNDAY...
WITH A TYPE 2 (LIGHT NORTHEAST FLOW REGIME)...POPS WILL BE FAVORED
SLIGHTLY HIGHER OVER OUR EASTERN MOST ZONES AS ADDITIONAL ATLANTIC
MOISTURE ADVECTS INLAND ALONG WITH A POSSIBLE LATE AFTERNOON VISIT
BY THE EAST COAST SEA BREEZE. WITH SHIFT TO MORE ONSHORE FLOW. 30-60
PCT NW-SE POP GRADIENT. SEVERE WX PROB DECREASE...LOCAL SEVERE WX
TOOL SHOWS AOB 6 PCT CHANCE...MAINLY SE BIG BEND.

MONDAY...
THE MEAN 1000-700MB FLOW INCREASES (TO NEAR 10KTS) AND SWINGS AROUND
TO THE SOUTHEAST. THE RESULTING INCREASE IN DEEP LAYER MOISTURE AS
WELL AS THE GFS SHOWING A DECENT VORT MAX PASSING OVERHEAD WILL HELP
GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
ENTIRE CWA. 40-60 PCT N-S POP GRADIENT.  LOCAL SEVERE WX TOOL SHOWS
AOB 8 PCT CHANCE.

TUESDAY...
SE FLOW REGIME BUT INCREASES (>10KTS) CONTINUES. STRONG TROPICAL
WAVE IN THE EASTERN CARIBBEAN IS FORECAST INTO CUBA AND BAHAMAS BY
00Z WEDNESDAY. ASSOCIATED SUBSIDENCE AHEAD OF WAVE TO LOWER RAIN
CHANCE TO 30 PERCENT OVER OUR AREA.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...AT THE START OF THE
PERIOD THE TRI-STATE AREA WILL BE DOMINATED BY A BROAD UPPER LEVEL
RIDGE IN A RELATIVELY LOW AMPLITUDE PATTERN. AS THE WEEK PROGRESSES
THE UPPER LEVEL PATTERN WILL BECOME SOMEWHAT MORE AMPLIFIED AS IT
MAINTAINS A MEAN TROUGH ALONG THE WEST COAST AND ANOTHER OFF THE
EAST COAST OVER THE WESTERN ATLANTIC. THE LOW LEVEL FLOW WILL REMAIN
GENERALLY SOUTHEAST WITH THE SURFACE HIGH CENTERED WELL TO THE EAST
OVER THE ATLANTIC. THE GFS REMAINS DRIER THAN THE EURO AND WILL
BLEND THE TWO...BUT LEAN TOWARD THE GFS...AND GO WITH POPS A LITTLE
BELOW CLIMO THROUGH THE PERIOD. AFTERNOON CONVECTION WILL BE DRIVEN
BY THE SEABREEZE DEVELOPING WITHIN THE PREDOMINANT SOUTHEAST FLOW.
WILL INDICATE TEMPS A LITTLE ABOVE NORMAL. THE 900 LB GORILLA IN THE
FORECAST IS A STRONG TROPICAL WAVE CURRENTLY LOCATED NEAR PUERTO
RICO AND THE VIRGIN ISLANDS. THIS DISTURBANCE IS FORECAST TO MOVE
INTO THE GULF OF MEXICO BY THE END OF THE WEEK...AND WILL NEED TO BE
CLOSELY MONITORED. THE EURO HAS CONSISTENTLY KEPT THIS SYSTEM
SIGNIFICANTLY FURTHER SOUTH THAN THE GFS...BUT BOTH SHOW A CLOSED
CIRCULATION DEVELOPING.

&&

.AVIATION...
SCATTERED AFTERNOON CONVECTION IS DEVELOPING ACROSS THE AREA. THE
BIG QUESTION WILL BE WHETHER OR NOT THE LARGE COMPLEX OF
THUNDERSTORMS DIVING SOUTHEASTWARD THROUGH NORTHERN ALABAMA AND
GEORGIA WILL HOLD TOGETHER ALL THE WAY INTO OUR REGION. GIVEN STRONG
INSTABILITY AHEAD OF IT...BELIEVE THAT SOME THUNDERSTORM ACTIVITY
WILL MAKE IT INTO AT LEAST THE KDHN AND KABY TERMINALS WITH THIS
SYSTEM WITH ESTIMATED TIME OF ARRIVAL BETWEEN 23 UTC AND 01 UTC.
SOME SCATTERED AREAS OF MVFR BR ARE ALSO POSSIBLE EARLY TOMORROW
MORNING.

&&

.MARINE...LIGHT WINDS AND LOW SEAS WILL CONTINUE THROUGH THIS
WEEKEND. WINDS AND SEAS WILL INCREASE SLIGHTLY NEXT WEEK AS THE
WINDS SHIFT AROUND TO A MORE EASTERLY DIRECTION.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY WILL REMAIN ABOVE CRITICAL VALUES FOR THE NEXT
SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   74 94 73 91 72/ 30 50 30 60 20
PANAMA CITY   77 93 76 88 76/ 20 40 30 50 30
DOTHAN        75 97 74 95 72/ 20 30 20 50 30
ALBANY        74 96 74 95 72/ 20 30 20 40 20
VALDOSTA      72 93 71 93 70/ 40 50 20 50 20
CROSS CITY    73 91 71 90 70/ 40 50 30 60 20
APALACHICOLA  76 90 75 85 73/ 30 40 30 60 30

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

BLOCK/VAN DYKE/T BARRY
Hazardous weather outlook, Jun 19, 3:56 AM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 AM EDT SAT JUN 19 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-192200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
556 AM EDT SAT JUN 19 2010 /456 AM CDT SAT JUN 19 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN
DEVELOP TODAY...ESPECIALLY IN THE AFTERNOON AND EARLY EVENING.
SOME OF THE STORMS MAY BE STRONG CONTAINING GUSTY WINDS AND SMALL
HAIL. THE STORMS WILL BE SLOW MOVERS AND HEAVY DOWNPOURS MAY
CAUSE LOCAL FLOODING OF LOW LYING OR POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A TYPICAL SUMMER PATTERN WILL CONTINUE THROUGH THE FORECAST PERIOD
WITH SCATTERED SHOWERS AND STORMS EACH DAY. ALTHOUGH ISOLATED
STRONG TO PULSE SEVERE STORMS CONTAINING SMALL HAIL AND GUSTY
WINDS CAN NOT BE RULED OUT...ORGANIZED SEVERE WEATHER IS NOT
EXPECTED THROUGH THE LATER PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY

In the hours before

Special weather statement, Jun 19, 3:07 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
507 PM EDT SAT JUN 19 2010

ALZ065-066-192200-
COFFEE-DALE-
407 PM CDT SAT JUN 19 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE AND DALE
COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 500 PM CDT

AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT RUCKER...MOVING SOUTHWEST AT 10 MPH.

THIS STORM WILL BE NEAR...
  LEVEL PLAINS BY 425 PM CDT.
  5 MILES SOUTHEAST OF ENTERPRISE BY 430 PM CDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 19, 3:19 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 PM EDT SAT JUN 19 2010

GAZ146-158-192215-
COLQUITT-THOMAS-
519 PM EDT SAT JUN 19 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLQUITT
AND NORTHERN THOMAS COUNTIES IN SOUTHWESTERN GEORGIA...

* UNTIL 615 PM EDT

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF COOLIDGE...OR 10 MILES WEST
OF MOULTRIE...MOVING SOUTH AT 10 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Local storm report, Jun 19, 3:33 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 PM EDT SAT JUN 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND GST     3 N HOLIDAY VILLAGE     31.38N 85.77W
06/19/2010  M71 MPH          DALE               AL   ASOS

            62 KNOT WIND GUST AT LOWE ARMY HELIPORT.

&&

CAMP
Special weather statement, Jun 19, 3:53 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 PM EDT SAT JUN 19 2010

GAZ121>123-192230-
CALHOUN-CLAY-RANDOLPH-
553 PM EDT SAT JUN 19 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CALHOUN...CLAY AND
RANDOLPH COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 630 PM EDT

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CUTHBERT...MOVING SOUTH AT
10 MPH.

PEOPLE IN NORTHWESTERN CALHOUN...SOUTHEASTERN CLAY AND SOUTHERN
RANDOLPH COUNTIES...INCLUDING THE CITY OF EDISON...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 19, 4:17 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
617 PM EDT SAT JUN 19 2010

FLZ019-GAZ159-160-192315-
BROOKS-LOWNDES-MADISON-
617 PM EDT SAT JUN 19 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROOKS AND
LOWNDES COUNTIES IN SOUTH CENTRAL GEORGIA AND MADISON COUNTY IN
NORTH FLORIDA...

* UNTIL 715 PM EDT

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF QUITMAN...MOVING SOUTH AT 5
MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Jun 19, 4:22 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
622 PM EDT SAT JUN 19 2010

FLZ009-192300-
HOLMES-
522 PM CDT SAT JUN 19 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HOLMES COUNTY IN
THE PANHANDLE OF FLORIDA...

* UNTIL 600 PM CDT

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF GENEVA...MOVING SOUTH AT 15
MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
June 19, 4:25 PM CST
Where
Jackson County, 0.91 mi NW of Bascom
Measured
55 kt (63 mph) estimated gust
Property damage
$6,000
Reported by
Public
Coordinates
30.930, -85.120

Damage to a screen porch and shingles of a home occurred along with trees blown down. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Madison

When
June 19, 5:50 PM EST
Where
Madison County, 0.6 mi W of Greenville
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
30.470, -83.640

One tree was blown down onto a car and several power lines were down. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Leon

When
June 19, 6:00 PM EST
Where
Leon County, 0.91 mi NE of Pisgah Church
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
30.560, -84.140

Several trees and power lines were blown down in the northeast part of the county. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Holmes

When
June 19, 5:05 PM CST
Where
Holmes County, 0.59 mi W of Ponce de Leon
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
30.720, -85.940

A tree was blown down. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Leon

When
June 19, 6:20 PM EST
Where
Leon County, 0.69 mi N of Chaires
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
30.440, -84.120

Several trees and power lines were blown down. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Walton

When
June 19, 5:38 PM CST
Where
Walton County, De Funiak Springs
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
30.720, -86.120

A few trees and power lines were blown down. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Taylor

When
June 19, 8:20 PM EST
Where
Taylor County, 0.6 mi W of (40j)perry-Foley Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.070, -83.580

A few trees were blown down. The monetary damage figure provided is a rough estimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243953, 243954, 243956, 243957, 243958, 243959, 243960.